Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have tiredness, weight gain, knee pain. Had depression earlier. All test done. Can it be hypothyroid?

Im 27 years old and suffer from tiredness and really struggling losing weight- I even gain weight on 1300 calories/day. I have had depression 2 years ago-tablets didn't do much, been referred to a physio for knee pain and had pelvic scans for lower abdomen pain all of which didn't find anything. I have really dry skin too. My TSH level is 1.45 (0.4-4.0 ref range) and Ive asked the doctor to test my T4 (at todays apt) so I should be going for that test soon but I'm just wondering could I still be hypothyroid with a normal TSH?
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Yes,it is still possible to be hypothyroid in spite of having normal TSH
There is a condition called as  HASHIMOTO'S THYROIDITIS which is auto immune in nature.The diagnosis is made on the basis of clinical picture along with finding the presence of anti bodies called as anti thyroid peroxidase and anti thyroglobulin.
 Even if one or both of these is positive, treatment will not normally be initiated for low thyroid function unless there is the presence of a raised TSH levels and possibly a low T4 level too.
However it has been seen that if you give low dose THYROXINE to such patients ( having clinical picture of hypothyroidism but with normal TSH and T4 ),there is dramatic relief in the symptoms.
Other possible causes for your symptoms could be....
Low VIT D levels
You must discuss with your doctor about all these possibilities and get the required investigations done.
Answered: Thu, 25 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor